Xanax is a very popular anxiolytic commonly prescribed for anxiety disorders, panic attacks, and sleep disorders. According to current research, nowadays chronic anxiety is one of the most common psychological disorders experienced by adults. Xanax is a benzodiazepine drug that can be prescribed to help the person cope with anxiety symptoms. Xanax can be used only as a short-term medication, and there are potential risks and adverse side effects that can occur.

A lot of people have a common question – can Xanax cause a seizure? The answer is yes, it can in case you become physically dependent on it, and you experience symptoms of withdrawal. From the other side – some experts are sure that chronic use of benzodiazepine group of drugs (such as Xanax, Ativan, Valium, and Clonazepam) may lower the seizure threshold. That is believed to be so especially for patients with epilepsy or predisposing disorders.

What is Xanax Dependence?

That is crucial to understand that Xanax is an addictive benzodiazepine. Xanax addiction and dependency can occur quickly and without warning. Xanax can’t be used to treat regular worry, stress, and concerns. This medicine is prescribed to treat very serious anxiety disorders like generalized anxiety disorder and social anxiety. Those conditions interfere with daily life and make a huge impact on the life quality of a person.

Although you must know that dependence on Xanax is something that’s often misunderstood or confused with addiction. Physical dependence to a drug occurs when a person’s body becomes so used to the presence of that substance that if a person stops taking it suddenly, they experience withdrawal symptoms.

Xanax is fast-acting drug and because of the way it acts on the brain if someone starts to use it regularly or for a prolonged period of time, the person could quickly develop a tolerance to it. If that happens, the patient will have to increase the dose of Xanax to achieve the same effect. When the brain’s adapting to the presence of the drug and you develop a tolerance, your body too becomes physically dependent on Xanax.

Conclusion

The answer to whether Xanax can cause a seizure is yes in case a person was a chronic user of Xanax and is suddenly stopping the drug without professional help. The thing is that if you have been regularly using Xanax, even for a short period of time, and you suddenly stop to do that, your body may go into a sort of overdrive trying to compensate for the rapid loss of GABA activity. Seizures are one of the most serious potential side effects of Xanax withdrawal. Other potential risks that come with Xanax withdrawal may include psychosis, convulsions, paranoia, and mania.

The best option in such a situation is to seek professional help to stop using Xanax. Consult your doctor in order to prevent a seizure from Xanax or other serious complications which may occur. Your doctor will help you to create a plan on how to gradually stop the use of the drug.